- Professor of Mathematics
Tuesday and Thursday 3:00-4:00pm
Fields of work: Pure and applied mathematics, physics and biology. Specific areas: Differential equations, integrable systems, acoustic and electromagnetic scattering (especially transmission anomalies and resonances), photonic crystals, exciton polaritons and recently micromagnetics.
Invited as one of the three Abel lecturers in the award of the Abel Prize to Peter Lax, The Norwegian Academy of Science and Letters, Oslo, Norway, May 2005
Deift, P., et al. “Asymptotics for polynomials orthogonal with respect to varying exponential weights.” International Mathematics Research Notices, no. 16, Oxford University Press (OUP): Policy B - Oxford Open Option A, 1997, pp. 759–82.
Deift, P., et al. “New results in small dispersion kdV by an extension of the steepest descent method for Riemann-Hilbert problems.” International Mathematics Research Notices, no. 6, Oxford University Press (OUP): Policy B - Oxford Open Option A, 1997, pp. 285–99.
Bonilla, L. L., et al. “Periodic generation and propagation of traveling fronts in dc voltage biased semiconductor superlattices.” Siam Journal on Applied Mathematics, vol. 57, no. 6, Jan. 1997, pp. 1588–614. Scopus, doi:10.1137/S0036139995288885. Full Text
Bonilla, L. L., et al. “Gunn effect: Instability of the steady state and stability of the solitary wave in long extrinsic semiconductors.” Siam Journal on Applied Mathematics, vol. 54, no. 6, Jan. 1994, pp. 1521–41. Scopus, doi:10.1137/S0036139992236554. Full Text
Deift, P., et al. “The collisionless shock region for the long‐time behavior of solutions of the KdV equation.” Communications on Pure and Applied Mathematics, vol. 47, no. 2, Jan. 1994, pp. 199–206. Scopus, doi:10.1002/cpa.3160470204. Full Text
Zhang, T., and S. Venakides. “Periodic limit of inverse scattering.” Communications on Pure and Applied Mathematics, vol. 46, no. 6, Jan. 1993, pp. 819–65. Scopus, doi:10.1002/cpa.3160460603. Full Text
Reed, M. C., et al. “Approximate traveling waves in linear reaction-hyperbolic equations.” Siam Journal on Applied Mathematics, vol. 50, no. 1, Jan. 1990, pp. 167–80. Scopus, doi:10.1137/0150011. Full Text